Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 3, 2009, 5:18 PM CDT for Polk County, San Jacinto County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 5:18 PM CDT (22:18 UTC)
- Expired
- Jun 3, 2009, 6:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Polk County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 126 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1895 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KHGX 032218
SVRHGX
TXC373-407-032315-
/O.NEW.KHGX.SV.W.0113.090603T2218Z-090603T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
518 PM CDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN POLK COUNTY IN SOUTHEAST TEXAS...
NORTHERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS...
* UNTIL 615 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST
OF ALABAMA-COUSHATTA RESERVATION TO ALABAMA-COUSHATTA
RESERVATION TO LIVINGSTON TO THE SOUTH END OF LAKE LIVINGSTON
...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO LAKE LIVINGSTON STATE
PARK...COLDSPRING...GOODRICH...LIVINGSTON AND SHEPHERD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3053 9458 3049 9479 3049 9485 3047 9489
3045 9498 3071 9530 3081 9484 3079 9460
3053 9454
TIME...MOT...LOC 2217Z 322DEG 12KT 3072 9455 3074 9477
3069 9496
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:34 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 3, 3:34 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 334 PM CDT WED JUN 3 2009 .DISCUSSION... ACTIVE AFT ACROSS EASTERN THIRD OF THE AREA AS AN UPPER LEVEL DISTURBANCE COMBINED WITH AN OUTFLOW BOUNDARY/PRE-FRONTAL TROUGH TO PRODUCE STRONG AND PULSE SEVERE THUNDERSTORMS. COULD BE A FEW SHWRS/TSTMS ALONG THE FRONTAL BOUNDARY OVERNIGHT MAINLY ACROSS THE SOUTHEAST HALF AREA. HOWEVER...LOW-LEVEL CONVERGENCE IS NOT EXPECTED TO BE VERY IMPRESSIVE AS WINDS ARE ALREADY NW ACROSS WESTERN AREAS. WILL HAVE 20/30 POPS OVERNIGHT TO COVER POSSIBLE ADDITIONAL DEVELOPMENT. IN THE WAKE OF THE FRONT EXPECT A DRIER AIRMASS TO REMAIN OVER SE TX INTO SATURDAY. MAIN EFFECT OF THE DRIER AIR WILL BE SLIGHTLY COOLER MIN TEMPS THE NEXT FEW NIGHTS. AFT MAX TEMPS WILL BE BACK IN THE LOWER 90S ON FRIDAY. FOR THE EXTENDED FORECAST... EXPECT SLIGHT RAIN CHANCES AND TYPICAL JUNE TEMPS TUES THROUGH THU. 33 && .MARINE... THE SOUTHERLY FLOW WILL GIVE WAY AS SHOWERS AND THUNDERSTORMS SHIFT EAST OFF THE COAST. STRONG THUNDERSTORMS WILL BE POSSIBLE WITH GUSTY WINDS OF 25+ KNOTS. OTHER THAN SOME HIGHER SEAS IN AND NEAR THE BIG STORMS. THE OFFSHORE FLOW WILL PICK UP AS A FRONT MOVES OFF THE COAST AROUND SUNRISE THURSDAY. HIGH PRESSURE WILL MOVE BY TO THE NORTHEAST AND ONSHORE FLOW WILL BE BACK ON SATURDAY AND CONTINUE THROUGH WEDNESDAY. 45 && .AVIATION... CLEARING SKIES TO THE WEST IN THE SHORT TERM AS STORMS OVER THE COASTAL AREAS MOVE EAST. OTHER THAN MVFR/IFR VISBY IN TSRA THE VFR CONDITIONS SHOULD CONTINUE THROUGH 06Z. ST DECK POSSIBLE AGAIN AFTER 06Z PRIOR TO FROPA. AFTER FROPA NW WIND 10 KTS SHOULD BE ONLY ISSUE. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 69 88 64 93 67 / 20 10 10 0 0 HOUSTON (IAH) 70 89 67 92 67 / 30 10 10 0 0 GALVESTON (GLS) 75 86 74 87 73 / 30 10 10 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...33
Hazardous weather outlook, Jun 3, 7:08 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 708 AM CDT WED JUN 3 2009 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-041215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 708 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AS THE DAY HEATS UP INTO THE LOWER 80S....SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN TO FOCUS THEIR DEVELOPMENT ALONG OLDER STORM OUTFLOW BOUNDARIES. THERE IS A CHANCE FOR ONE OR TWO OF THESE STORMS TO PRODUCE DOWNBURST WINDS IN EXCESS OF 35 MPH AND SMALL HAIL. THE MAIN THREATS FROM THE STRONGEST STORMS WILL BE FREQUENT LIGHTNING AND LOCALIZED HEAVY RAIN IN EXCESS OF 1 INCH PER HOUR...CAUSING TEMPORARILY FLOODING OF LOWER LYING AREAS AND ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 3, 1:21 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
121 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM HAIL 4 W ANGLETON 29.17N 95.49W
06/03/2009 E1.75 INCH BRAZORIA TX LAW ENFORCEMENT
GOLFBALL SIZED HAIL REPORTED BY DPS ON HIGHWAY 35 NEAR
BAILEYS PRAIRIE.
&&
DHELVYLocal storm report, Jun 3, 4:27 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
427 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL CORRIGAN 31.00N 94.82W
06/03/2009 E0.75 INCH POLK TX TRAINED SPOTTER
&&
KPROCHAZKALocal storm report, Jun 3, 5:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
507 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL MOSCOW 30.91N 94.82W
06/03/2009 E0.88 INCH POLK TX LAW ENFORCEMENT
POLK COUNTY SHERIFF DISPATCH RECIEVED A REPORT OF NICKEL
SIZED HAIL.
&&
KPROCHAZKAThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:38 AM CDT | Special Marine Warning | HGX | 37 min | |
| Jun 3, 1:08 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 37 min |
| Jun 3, 1:24 PM CDT | Special Marine Warning | HGX | 48 min | |
| Jun 3, 1:35 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris | 40 min |
| Jun 3, 1:58 PM CDT | Special Marine Warning | HGX | 62 min | |
| Jun 3, 2:07 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris | 113 min |
| Jun 3, 2:19 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 41 min |
| Jun 3, 2:37 PM CDT | Severe Thunderstorm Warning | HGX | Galveston, Harris | 38 min |
| Jun 3, 2:51 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 39 min |
| Jun 3, 3:49 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 41 min |
| Jun 3, 4:06 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 39 min |
| Jun 3, 4:19 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 41 min |
| Jun 3, 4:27 PM CDT | Special Marine Warning | HGX | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.